Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Daugavet's equation and orthomorphisms

Author: Klaus D. Schmidt
Journal: Proc. Amer. Math. Soc. 108 (1990), 905-911
MSC: Primary 47B55; Secondary 46A40, 47A30
MathSciNet review: 1002165
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main result of this paper asserts that every Dunford-Pettis operator on an AL-space having no discrete elements satisfies Daugavet's equation $ \left\Vert {I + T} \right\Vert = 1 + \left\Vert T \right\Vert$; this extends a recent result of Holub on weakly compact operators. The proof is based on properties of orthomorphisms on a Banach lattice which also yield a short proof of another result of Holub concerning Daugavet's equation for bounded operators on an arbitrary AL- or AM-space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B55, 46A40, 47A30

Retrieve articles in all journals with MSC: 47B55, 46A40, 47A30

Additional Information

Keywords: Banach lattices, Dunford-Pettis operators, almost integral operators, orthomorphisms, Daugavet's equation
Article copyright: © Copyright 1990 American Mathematical Society